MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335556
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after primary thr, patient presented a sore back and sciatic pain.X-rays showed that r3 cup migrated superiorly and had opened.A revision surgery was performed to explant the r3 3 hole acetabular shell 56mm.Stability and range of motion was regained.
 
Additional Manufacturer Narrative
It was reported that after primary thr approximately 5 years ago, patient presented a sore back and sciatic pain.X-rays showed that r3 cup migrated superiorly and had opened.A revision surgery was performed to explant the r3 3 hole acetabular shell 56mm.Stability and range of motion was regained.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device batch number was not provided, a review of the manufacturing records for the listed part could not be performed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A medical analysis noted that the requested medical documentation was not available due to lack of consent.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be rendered.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time, poor bone quality or patient medical history.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326580
Report Number1020279-2021-01310
Device Sequence Number19047038
Product Code MBL
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335556
Device Catalogue Number71335556
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;